Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jun 17, 2021, 11:44 AM CDT for Washington County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2021, 11:44 AM CDT (16:44 UTC)
- Expired
- Jun 17, 2021, 12:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Milwaukee, WI
County Washington County, WI
The radar
The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
077
WWUS83 KMKX 171644
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1144 AM CDT Thu Jun 17 2021
WIZ059-060-065-066-171730-
Waukesha-Milwaukee-Washington-Ozaukee-
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OZAUKEE...NORTHERN
MILWAUKEE...NORTHEASTERN WAUKESHA AND SOUTHEASTERN WASHINGTON
COUNTIES...
At 1143 AM CDT, a strong thunderstorm was located over Jackson,
moving southeast at 30 mph.
Winds of 30 to 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Northern Milwaukee, Menomonee Falls, West Bend, Mequon, Whitefish
Bay, Brown Deer, Grafton, Cedarburg, Jackson, Fox Point, Slinger,
Bayside, Thiensville, Germantown, Glendale, River Hills, Shorewood,
Richfield, UW-Milwaukee and Kirchhayn.
LAT...LON 4307 8787 4314 8807 4329 8829 4340 8823
4331 8789 4324 8791 4321 8790 4319 8790
4318 8788 4312 8790 4310 8787
TIME...MOT...LOC 1643Z 301DEG 27KT 4331 8817
$$
WAGNERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jun 17, 9:52 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 17, 9:52 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 952 AM CDT Thu Jun 17 2021 .UPDATE... (Issued 953 AM CDT Thu Jun 17 2021) Convection continues to develop along an area of 850mb warm air advection and moisture gradient. The instability drops off as you head east, but guidance is underdoing the current conditions. These storms are expected to clear by the afternoon, but will continue to monitor trends in satellite if these storms continue to develop. Storms this evening remain on track and the moisture brought in by convection this morning will help set up the environment. There is still some uncertainty though with where storms develop and where in southern Wisconsin will get the most storms. Today is definitely a day to be weather aware and stay up to date with the forecast. RAH && .SHORT TERM... (Issued 356 AM CDT Thu Jun 17 2021) Today and Tonight: Elevated convection over southeast Minnesota and into north central Iowa should stay just west of the forecast area into this morning, closer to the low level jet nose which is helping drive it. The 06Z 4km NAM Nest has a decent handle on the current activity, and keeps most of it just to the west into the middle morning hours. May need to add small PoPs in the far west this morning, in case anything drifts into those areas. Warm air advection will bring very warm and humid conditions back into the area today. Some high clouds this morning should give way to some sunshine this afternoon, which should help bring highs to around 90 in most areas. South to south southeast winds near the lake will keep areas close to the lake cooler, especially north of Milwaukee. The warm air advection should cap the airmass over the area for a good part of the day. A cold front will sag southeastward toward the area this afternoon, and into the area tonight. The southwesterly low level jet will point into northeast Iowa/southeast Minnesota into southwest Wisconsin later this afternoon into this evening, then increase as it gradually shifts its focus eastward by later tonight. This forcing should be enough to generate scattered to numerous storms to the west later this afternoon into early this evening. These storms should then shift east southeast through the area this evening into the overnight hours, before exiting toward Friday morning. Elevated CAPE of around 2000 J/kg with around 40 knots of 0-6km bulk shear will be supportive of severe storms later this afternoon into tonight. Main risk appears to be damaging winds, especially if a complex of storms with a solid cold pool can develop. Some CAMs are suggesting several clusters of storms moving through the area with no real cold pool organization, which will be something to watch. Large hail will also be a risk. SPC Day 1 Outlook makes sense for now, with an enhanced risk in the far southwest parts of the area, and slight risk for most of the rest of the area. Heavy rainfall looks likely with any storms, though with the ongoing drought and forward propagation of storms expected, think any flooding risk will be localized to urban and low lying areas. Most of the area should see some beneficial rainfall with this system, as long as current trends with the CAMs verify. Wood && .LONG TERM... (Issued 356 AM CDT Thu Jun 17 2021) Friday through Wednesday: The forecast for Friday will be highly dependent on where storms are located to start the day. Most guidance takes the complex of storms overnight and drives it south of the area. It's possible for a few lingering showers or storms near the WI/IL border by sunrise Friday. We should start the day fairly warm and humid, with temps in the upper 60s. No significant changes occur between the temps aloft today to Friday, so another hot day is forecast with highs around 90. There is some disagreement in guidance in how quickly a slightly more robust trough drops SE into northern WI on Friday/Friday night. GFS is fastest with the system bringing it into northern WI by Friday evening. NAM/ECMWF are slower and trough arrives during the overnight hours. In either case though, it appears that despite lingering low level moisture, the forecast soundings suggest a drier profile and the previous days convection may have worked over the atmosphere enough to where things just can't going on Friday. The system dropping into the area will send a cold front through, and it's not out of the question to get a few showers/storms to fire along the front. However, given the lack of any QPF signal in models, and high resolution models all showing storms mainly developing to the south, will keep PoPs limited for Friday. Of course, this all hinges on what happens with storms today. Temperatures slightly cool for Saturday, as surface high pressure moves through and winds stay more northerly. This will be short- lived, as a system develops over the central/northern Plains and lifts into the northern MN on Sunday. Winds increase out of the south, and the heat and humidity return, with highs in the mid to upper 80s. A tropical system moving into the southern US on Saturday will push a good deal of moisture in the Mid-Mississippi Valley region and as the system starts to take shape on Sunday, the stronger southerly winds and increasing LLJ will pull this moisture northward. Sunday could be another chance for more widespread rainfall, with some strong to severe potential as well. There are still enough timing differences in the models to make the forecast uncertain, and this is also backed up by decent spread in the GEFS members. Cooler temps are then expected to start the week, as a broad longwave trough sets up over the Midwest/NE US. A few shortwaves moving through the flow could bring a few chances for rain towards the middle to latter half of the week, as winds start to switch back to the south and better moisture streams back into the area. Highs gradually warm back into the mid 80s by the end of the week. Stumpf && .AVIATION... (Issued 953 AM CDT Thu Jun 17 2021) Few showers and thunderstorms moving through southern Wisconsin this morning. Best potential for storms is along and west of a Fond du Lac to Janesville line. There could be some stronger gusts around 35 knots with any storm. Otherwise VFR conditions are expected through the afternoon. \ An area of thunderstorms is expected to develop mainly to our northwest late this afternoon/early evening. These should move east southeast through the area through the overnight hours, exiting before daybreak Friday. Severe storms are possible during this period, with damaging winds the main risk. Large hail is possible as well, along with heavy rainfall. This will bring potential for IFR or lower visibility values with MVFR ceilings at times with any storms. RAH && .MARINE... (Issued 356 AM CDT Thu Jun 17 2021) South winds today will become gusty, especially over the northern half of the lake. Gusty south to southwest winds are then expected tonight. Winds should remain just under Small Craft Advisory levels later this morning into this afternoon, with waves remaining under 4 feet north of Port Washington. Small craft should exercise caution today. An area of thunderstorms is forecast to move east across southern and central portions of Lake Michigan later this evening, exiting to the east by early Friday morning. A few severe storms with damaging winds are possible during this period. Southwest winds Friday into Friday evening will become northwest later Friday night into Saturday morning, as a cold front moves through the region. Weak high pressure should then bring lighter winds for Saturday afternoon and night. Wood && .BEACHES...(Issued 356 AM CDT Thu Jun 17 2021) A moderate swim risk is expected today for the Lake Michigan beaches in Sheboygan County, with the combination of gusty south winds and waves building to around 3 feet. Wood && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 17, 4:17 AM CDT, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 417 AM CDT Thu Jun 17 2021 WIZ046-047-051-052-056>060-062>072-180930- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 417 AM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight There is a moderate swim risk this afternoon for the Lake Michigan beaches in Sheboygan County. Breaking waves and currents are expected. Stay away from dangerous areas like piers, breakwalls and river outlets. A complex of thunderstorms is expected to develop and move southeastward through southern Wisconsin this evening and into the overnight hours. Some storms may become severe, with damaging winds the main hazard. Large hail and heavy rainfall are also possible. Keep up with the forecast for this period. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small chances for thunderstorms may linger into Friday morning. More chances for thunderstorms returns Sunday into Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening into the overnight hours. LMZ643>646-180930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 417 AM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight Winds and waves will approach Small Craft Advisory levels this afternoon. A complex of thunderstorms is expected to develop and move southeastward through the nearshore waters later this evening and into the overnight hours. Some storms may become severe, with damaging winds the main hazard. Large hail is also possible. Keep up with the forecast for this period. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small chances for thunderstorms may linger into Friday morning. More chances for thunderstorms returns Sunday afternoon and night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-180930- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 417 AM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Gusty south winds to 30 knots are expected over northern portions of the lake this afternoon and evening. A complex of thunderstorms is expected to develop and move southeastward through the central and southern portions of Lake Michigan later this evening and into the overnight hours. A few storms may become severe, with damaging winds the main hazard. Large hail is also possible. Keep up with the forecast for this period. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small chances for thunderstorms may linger into Friday. More chances for thunderstorms returns Sunday afternoon and night. Wood www.weather.gov/mkx
In the hours before
Special weather statement, Jun 17, 6:46 AM CDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
646 AM CDT Thu Jun 17 2021
WIZ056-062-067-171230-
Lafayette-Iowa-Sauk-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE...IOWA AND
SOUTHWESTERN SAUK COUNTIES...
At 645 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles north of Spring Green to near
Belmont. Movement was south at 40 mph.
Winds of 30 to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Dodgeville, Mineral Point, Darlington, Spring Green, Shullsburg,
Belmont, Blanchardville, Barneveld, Wiota, Plain, Ridgeway, Linden,
Waldwick, Cobb, Fayette, Clyde, Lamont, Rewey, Hollandale and
Gratiot.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4291 9043 4320 9029 4317 9019 4333 9019
4333 9008 4300 8984 4278 8984 4251 9002
4251 9020 4284 9043
TIME...MOT...LOC 1145Z 338DEG 37KT 4326 9010 4282 9034
STUMPFSpecial weather statement, Jun 17, 8:51 AM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
851 AM CDT Thu Jun 17 2021
WIZ058-171415-
Dodge-
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DODGE COUNTY...
At 851 AM CDT, a strong thunderstorm was located over Waupun, moving
southeast at 35 mph.
Winds of 30 to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Waupun, Mayville, Horicon, Theresa, Hustisford, Iron Ridge, Burnett,
Kekoskee, Minnesota Junction and Atwater.
LAT...LON 4352 8840 4347 8840 4334 8864 4361 8880
4363 8878 4363 8865
TIME...MOT...LOC 1351Z 316DEG 31KT 4360 8871
WAGNERSpecial weather statement, Jun 17, 9:33 AM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
933 AM CDT Thu Jun 17 2021
WIZ047-057-058-171500-
Dodge-Columbia-Green Lake-
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GREEN LAKE...
NORTHEASTERN COLUMBIA AND NORTHWESTERN DODGE COUNTIES...
At 932 AM CDT, a strong thunderstorm was located 7 miles west of
Markesan, or 16 miles southwest of Ripon, moving southeast at 35 mph.
Winds of 30 to 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Randolph, Markesan, Cambria, Manchester, Friesland, Kingston and
Marquette.
LAT...LON 4369 8889 4362 8889 4347 8911 4375 8923
4377 8918 4377 8917 4378 8916 4379 8914
TIME...MOT...LOC 1432Z 316DEG 32KT 4372 8913
WAGNERSpecial weather statement, Jun 17, 9:59 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
959 AM CDT Thu Jun 17 2021
WIZ058-171530-
Dodge-
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DODGE COUNTY...
At 958 AM CDT, a strong thunderstorm was located near Randolph, or 10
miles west of Waupun, moving southeast at 30 mph.
Winds of 30 to 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Beaver Dam, Burnett, Fox Lake, South Beaver Dam, Atwater, Astico and
Leipsig.
LAT...LON 4354 8862 4336 8884 4358 8901 4363 8900
4363 8889
TIME...MOT...LOC 1458Z 313DEG 27KT 4360 8893
WAGNERSpecial weather statement, Jun 17, 11:17 AM CDT, 27 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 1117 AM CDT Thu Jun 17 2021 WIZ059-171645- Washington- ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON COUNTY... At 1117 AM CDT, a strong thunderstorm was located 7 miles northwest of Slinger, moving southeast at 30 mph. Winds of 30 to 40 mph and pea size hail are possible with this storm. Locations impacted include... West Bend, Hartford, Jackson, Slinger, Germantown, Richfield, Addison, Nenno, Allenton, Keowns, Nabob, Saint Lawrence, Hubertus and Kohlsville. LAT...LON 4319 8823 4338 8840 4349 8839 4341 8804 TIME...MOT...LOC 1617Z 301DEG 27KT 4343 8835 WAGNER
Special weather statement, Jun 17, 11:44 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1144 AM CDT Thu Jun 17 2021
WIZ059-060-065-066-171730-
Waukesha-Milwaukee-Washington-Ozaukee-
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OZAUKEE...NORTHERN
MILWAUKEE...NORTHEASTERN WAUKESHA AND SOUTHEASTERN WASHINGTON
COUNTIES...
At 1143 AM CDT, a strong thunderstorm was located over Jackson,
moving southeast at 30 mph.
Winds of 30 to 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Northern Milwaukee, Menomonee Falls, West Bend, Mequon, Whitefish
Bay, Brown Deer, Grafton, Cedarburg, Jackson, Fox Point, Slinger,
Bayside, Thiensville, Germantown, Glendale, River Hills, Shorewood,
Richfield, UW-Milwaukee and Kirchhayn.
LAT...LON 4307 8787 4314 8807 4329 8829 4340 8823
4331 8789 4324 8791 4321 8790 4319 8790
4318 8788 4312 8790 4310 8787
TIME...MOT...LOC 1643Z 301DEG 27KT 4331 8817
WAGNERThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 5:50 AM CDT | Special Weather Statement | MKX | Sauk | 25 min |
| Jun 17, 6:05 AM CDT | Special Weather Statement | MKX | Sauk | 40 min |
| Jun 17, 6:46 AM CDT | Special Weather Statement | MKX | Iowa, Lafayette | 44 min |
| Jun 17, 8:51 AM CDT | Special Weather Statement | MKX | Dodge | 24 min |
| Jun 17, 9:33 AM CDT | Special Weather Statement | MKX | Green Lake | 27 min |
| Jun 17, 9:59 AM CDT | Special Weather Statement | MKX | Dodge | 31 min |
| Jun 17, 11:17 AM CDT | Special Weather Statement | MKX | Washington | 28 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.